MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA M16
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.The identification code, uca-pmc13.02, is not associated with a design or manufacturing-related complaint issue.Therefore, a detailed investigation or batch record review is not required.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user states he has been "catching for the past 5 years from retention, unknown reason why he had to begin cic.He caths every 4-5 hrs.He said he has used this same catheter brand/ type for 5yrs and has no difficulty using it and likes this catheter.He did not have utis previously the first few years of cic but says only more recently started getting utis which he is hospitalized for each time.He said "since thanksgiving has been hospitalized 3 times" and prior to that had 2 prior utis where he was hospitalized.He said he is currently in the hospital for 4 days on iv antibiotics and has had a foley placed for the past 4-5 days and is planning to have it removed so he can start cic again.The uti just prior to this current uti was about 5 weeks ago and said his symptoms had fully resolved after that antibiotic treatment for about 4 weeks.Each of his utis his only symptom is whole body fatigue - it really "knocks him out" and he can't even stand/ walk.He said he is always carried or brought by wheelchair to the hospital each of his 5 diagnosed utis and he is found to have a uti in his urine and treated with iv antibiotics and sent home on oral antibiotics and his symptoms resolve.He called as he believes his infections are occurring due to his catheter use in general." his routine was discussed and he states, "he does not typically wash his hands prior to cic; he just uses a baby wipe on his hands and also his penis (the same one) and just wipes his penis "round and around" (he is circumcised).He also does not ever utilize the blue no touch gripper, said he didn't know what it was for all these years, as he said he uses "his fingers and nails to grip the catheter" itself with insertion." proper hygiene techniques were discussed that he can take to prevent utis as much as possible - discussed proper hand washing, cleansing techniques of penis as well as importance of not contaminating catheter with use.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key22342697
Report Number1049092-2025-00178
Device Sequence Number14674857
Product Code KOD
UDI-Device Identifier00815947021076
UDI-Public00815947021076
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M16
Device Lot Number24B16104
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexMale